Optimal Control Problems for Partial Differential Equations on Reticulated Domains

Approximation and Asymptotic Analysis

  • Peter I. Kogut
  • Günter R. Leugering
Part of the Systems & Control: Foundations & Applications book series (SCFA)

Table of contents

  1. Front Matter
    Pages I-XVI
  2. Peter I. Kogut, Günter R. Leugering
    Pages 1-11
  3. Asymptotic Analysis of Optimal Control Problems for Partial Differential Equations: Basic Tools

    1. Front Matter
      Pages 13-13
    2. Peter I. Kogut, Günter R. Leugering
      Pages 15-61
    3. Peter I. Kogut, Günter R. Leugering
      Pages 63-111
    4. Peter I. Kogut, Günter R. Leugering
      Pages 113-132
    5. Peter I. Kogut, Günter R. Leugering
      Pages 161-215
    6. Peter I. Kogut, Günter R. Leugering
      Pages 217-261
    7. Peter I. Kogut, Günter R. Leugering
      Pages 263-307
  4. Optimal Control Problems on Periodic Reticulated Domains: Asymptotic Analysis and Approximate Solutions

    1. Front Matter
      Pages 309-309
  5. Optimal Control Problems on Periodic Reticulated Domains: Asymptotic Analysis and Approximate Solutions

  6. Back Matter
    Pages 621-636

About this book

Introduction

After over 50 years of increasing scientific interest, optimal control of partial differential equations (PDEs) has developed into a well-established discipline in mathematics with myriad applications to science and engineering. As the field has grown, so too has the complexity of the systems it describes; the numerical realization of optimal controls has become increasingly difficult, demanding ever more sophisticated mathematical tools. 

A comprehensive monograph on the subject, Optimal Control of Partial Differential Equations on Reticulated Domains is intended to address some of the obstacles that face researchers today, particularly with regard to multi-scale engineering applications involving hierarchies of grid-like domains. Bringing original results together with others previously scattered across the literature, it tackles computational challenges by exploiting asymptotic analysis and harnessing differences between optimal control problems and their underlying PDEs.

The book consists of two parts, the first of which can be viewed as a compendium of modern optimal control theory in Banach spaces. The second part is a focused, in-depth, and self-contained study of the asymptotics of optimal control problems related to reticulated domains—the first such study in the literature. Specific topics covered in the work include:

* a mostly self-contained mathematical theory of PDEs on reticulated domains;

* the concept of optimal control problems for PDEs in varying such domains, and hence, in varying Banach spaces;

* convergence of optimal control problems in variable spaces;

* an introduction to the asymptotic analysis of optimal control problems;

* optimal control problems dealing with ill-posed objects on thin periodic structures, thick periodic singular graphs, thick multi-structures with Dirichlet and Neumann boundary controls, and coefficients on reticulated structures.

Serving as both a text on abstract optimal control problems and a monograph where specific applications are explored, this book is an excellent reference for graduate students, researchers, and practitioners in mathematics and areas of engineering involving reticulated domains.

Keywords

Banach spaces Lagrange multiplier asymptotic analysis convergence concepts elliptic equations gap phenomenon optimal control problems periodic structures reticulated domains variable spaces

Authors and affiliations

  • Peter I. Kogut
    • 1
  • Günter R. Leugering
    • 2
  1. 1.Faculty of Mathematics and Mechanics, Department of Differential EquationsOles Honchar Dnipropetrovsk National UniDnipropetrovskUkraine
  2. 2., Department MathematikFriedrich-Alexander Universität ErlangenErlangenGermany

Bibliographic information

  • DOI https://doi.org/10.1007/978-0-8176-8149-4
  • Copyright Information Springer Science+Business Media, LLC 2011
  • Publisher Name Birkhäuser Boston
  • eBook Packages Mathematics and Statistics
  • Print ISBN 978-0-8176-8148-7
  • Online ISBN 978-0-8176-8149-4